Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 30, 2012, 8:50 PM CDT for 8 counties in Kansas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 8:50 PM CDT (01:50 UTC)
- Expired
- May 30, 2012, 9:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Ford County, KS, Gray County, KS, Kiowa County, KS, Meade County, KS, Pratt County, KS
The radar
The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 8:51 PM CDT | TSTM WND GST 70 | 1 Ne Coldwater, KS | |
| May 30, 9:01 PM CDT | HAIL 1 | 9 Nw Englewood, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1860 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
411
WUUS53 KDDC 310150
SVRDDC
KSC007-025-033-057-069-097-119-151-310230-
/O.NEW.KDDC.SV.W.0119.120531T0150Z-120531T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
850 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS...
CLARK COUNTY IN SOUTHWEST KANSAS...
COMANCHE COUNTY IN SOUTH CENTRAL KANSAS...
EXTREME SOUTHERN FORD COUNTY IN SOUTHWEST KANSAS...
EXTREME SOUTHEASTERN GRAY COUNTY IN SOUTHWEST KANSAS...
SOUTHERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN MEADE COUNTY IN SOUTHWEST KANSAS...
SOUTHWESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUN CITY TO 6 MILES NORTHEAST OF SITKA TO 7 MILES
SOUTHEAST OF MEADE...AND MOVING SOUTH AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE COLDWATER...
SITKA...
ACRES...
ENGLEWOOD...
MAINLY RURAL AREAS OF CLARK...COMANCHE...EASTERN MEADE...
SOUTHEASTERN GRAY...SOUTHERN FORD...SOUTHERN KIOWA...SOUTHWESTERN
PRATT AND WESTERN BARBER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
DAMAGING WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3700 10016 3748 10044 3747 9968 3762 9894
3714 9866 3700 9940
TIME...MOT...LOC 0150Z 340DEG 38KT 3733 9894 3720 9957
3721 10021
WIND...HAIL 70MPH <.50IN
$$
UMSCHEID2 follow-up statements
930
WWUS53 KDDC 310209
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
909 PM CDT WED MAY 30 2012
KSC097-151-310219-
/O.CAN.KDDC.SV.W.0119.000000T0000Z-120531T0230Z/
PRATT KS-KIOWA KS-
909 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIOWA AND
SOUTHWESTERN PRATT COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3700 10016 3718 10014 3722 9945 3743 9883
3714 9866 3700 9940
TIME...MOT...LOC 0209Z 340DEG 38KT 3714 9886 3701 9949
3702 10013
$$
KSC007-025-033-119-310230-
/O.CON.KDDC.SV.W.0119.000000T0000Z-120531T0230Z/
MEADE KS-BARBER KS-CLARK KS-COMANCHE KS-
909 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COMANCHE...
SOUTHERN CLARK...WESTERN BARBER AND SOUTHEASTERN MEADE COUNTIES UNTIL
930 PM CDT...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF AETNA TO 10 MILES SOUTHWEST OF
BUTTERMILK TO 9 MILES WEST OF ENGLEWOOD...AND MOVING SOUTH AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ENGLEWOOD...
MAINLY RURAL AREAS OF COMANCHE...SOUTHEASTERN MEADE...SOUTHERN
CLARK AND WESTERN BARBER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
DAMAGING WINDS WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3700 10016 3718 10014 3722 9945 3743 9883
3714 9866 3700 9940
TIME...MOT...LOC 0209Z 340DEG 38KT 3714 9886 3701 9949
3702 10013
WIND...HAIL 70MPH <.50IN
$$
SUGDEN904
WWUS53 KDDC 310225
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
925 PM CDT WED MAY 30 2012
KSC007-025-033-119-310235-
/O.EXP.KDDC.SV.W.0119.000000T0000Z-120531T0230Z/
MEADE KS-BARBER KS-CLARK KS-COMANCHE KS-
925 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR COMANCHE...SOUTHERN CLARK...
WESTERN BARBER AND SOUTHEASTERN MEADE COUNTIES WILL EXPIRE AT 930 PM
CDT/830 PM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3700 10016 3718 10014 3722 9945 3743 9883
3714 9866 3700 9940
TIME...MOT...LOC 0225Z 340DEG 38KT 3698 9880 3685 9943
3686 10006
$$
SUGDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:17 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 30, 6:17 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 617 PM CDT WED MAY 30 2012 ...UPDATED FOR AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 120 PM CDT WED MAY 30 2012 AS OF 17Z...AN AXIS OF 62-64F DEWPOINTS WERE OBSERVED ACROSS THE EASTERN TEXAS PANHANDLE AND ADJACENT EXTREME WESTERN OKLAHOMA ALONG AND WEST OF THE REMNANT OUTFLOW BOUNDARY FROM LAST NIGHTS OKLAHOMA THUNDERSTORM COMPLEX. TEMPERATURES WERE WARMING INTO THE LOWER 80S ACROSS MUCH OF SOUTHWEST KANSAS ON A SOUTHEAST WIND...ALLOWING SURFACE-BASED CAPE VALUES TO EXCEED 2000 J/KG ALONG THE MOISTURE AXIS. VISIBLE SATELLITE SHOWED A FAIRLY LARGE AREA OF STRATOCUMULUS CLOUDS WITHIN THE MOISTURE AXIS ACROSS MUCH OF SOUTHWEST KANSAS. A LOOK OUT THE WINDOW HERE AT THE WEATHER OFFICE CONFIRMED FAIRLY FLAT LOOKING CUMULUS AS OF 1755 UTC. A WEAK BUT IMPORTANT SURFACE BOUNDARY WAS OBSERVED FROM JUST SOUTH OF RUSSELL, KS WEST-NORTHWESTWARD TO NEAR GOVE, KS. TEMPERATURES NORTH OF THIS BOUNDARY WERE STILL HANGING IN THE LOWER 70S...WITH TEMPERATURES RISING INTO THE LOWER 80S SOUTH OF THE BOUNDARY ACROSS MUCH OF SOUTHWEST KANSAS. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 120 PM CDT WED MAY 30 2012 THE HRRR AND RAP MODELS HAVE SHOWN A PERSISTENT CONVECTIVE INITIATION SIGNAL ACROSS WEST CENTRAL OR SOUTHWEST KANSAS...ROUGHLY IN AN AREA BOUNDED BY KALVESTA-GOVE-NESS CITY-KALVESTA...BY 20 TO 21Z. THIS WOULD SEEM TO MATCH THE LOCATION OF WHERE THE BOUNDARY IS...ALTHOUGH IS A BIT FARTHER SOUTH. IT WOULD SEEM THE BEST AREA FOR CONVECTIVE INITIATION WOULD BE JUST NORTH OF WHERE THE LATEST HRRR RUNS HAVE IT...BUT EITHER WAY CONVECTIVE INITIATION SHOULD OCCUR BY NO LATER THAN 22Z NORTH OF HIGHWAY 50 AND ALONG/SOUTH OF INTERSTATE 70 IN SOUTHWEST/WEST-CENTRAL KANSAS. THE EARLY STAGE OF CONVECTIVE MODE SHOULD BE SUPERCELLULAR WITH SURFACE-BASED CAPE CONTINUING TO INCREASE ABOVE 3000 J/KG AND A SUBSTANTIAL AMOUNT OF DEEP LAYER SHEAR TO SUPPORT VIGOROUS SUPERCELL THUNDERSTORMS. SUPERCELL STORM MOTION WILL BE SOUTHEAST AT AROUND 20 TO 25 KNOTS (NON SUPERCELL STORM MOTION BEING MORE EASTERLY). THE STORM PREDICTION CENTER (SPC) PROBABILISTIC HAIL AND WIND ARE VERY HIGH ACROSS MUCH OF THE DDC FORECAST AREA...INCLUDING ALL POINTS SOUTH OF HIGHWAY 4 AND EAST OF HIGHWAY 83. THE SPC PROBABILISTIC SEVERE WEATHER THREATS LOOK PRETTY GOOD AND AGREE ON JUST ABOUT ALL ACCOUNTS. THE ONLY THING I QUESTION IS THE TORNADO POTENTIAL...AS CONVECTIVE MODE AFTER A FEW HOURS MAY TRANSITION MORE TO A QUASI-LINEAR SIGNIFICANT SEVERE EPISODE (DAMAGING TO DESTRUCTIVE WIND POTENTIAL 80+ MPH). THIS MAY NOT OCCUR UNTIL LATER THIS EVENING AS THE SEVERE WEATHER EVENT SHIFTS INTO OKLAHOMA. IF THE SUPERCELL PHASE CAN LAST SEVERAL HOURS THEN THE TORNADO POTENTIAL WILL DEFINITELY BE ENHANCED...AND FOR THAT REASON THE 10 PERCENT TORNADO POTENTIAL (PROB OF A TORNADO WITHIN 25 MILES OF A POINT) DOES LOOK JUSTIFIED FOR AREAS GENERALLY SOUTHEAST OF A LIBERAL TO JETMORE TO LARNED LINE. DURING THE EVENING HOURS...THE SEVERE WEATHER THREAT WILL DIMINISH FROM NORTH TO SOUTH AS THE MAIN AREA SHIFTS INTO NORTHERN OKLAHOMA...HOWEVER WILL MAINTAIN SOME 20-50 POPS IN THE SOUTHEAST HALF OF THE FORECAST AREA THROUGH THE 06-09Z TIME FRAME AS ADDITIONAL STORMS MAY DEVELOP IN THE WAKE OF THE PRIMARY ROUND. ANYTHING DEVELOPING AFTER THE PRIMARY ROUND WILL HAVE MUCH LESS INSTABILITY TO WORK WITH AND THE SEVERE WEATHER THREAT SHOULD BE RATHER LOW. THE REST OF THE FORECAST FOR LATE TONIGHT AND TOMORROW WAS ESSENTIALLY UNCHANGED AS SUBSIDENCE AND DRIER AIR MOVES IN ON NORTHEAST WINDS. TEMPERATURES WILL STRUGGLE TO ESCAPE THE LOWER 70S OVER MUCH OF SOUTHWEST KANSAS ON THURSDAY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 256 PM CDT WED MAY 30 2012 AFTER THE SHORTWAVE TROUGH MENTIONED IN THE SHORT TERM DISCUSSION PASSES TO THE EAST, SURFACE HIGH PRESSURE WILL BUILD INTO WESTERN KANSAS THURSDAY AND THURSDAY NIGHT. THURSDAY WILL BE COOLER BEHIND THE FRONT WITH HIGHS IN THE 70S. THURSDAY NIGHT'S LOWS WILL BE FAIRLY CHILLY IN THE 40S AS SKIES REMAIN PARTLY CLOUDY WITH FAIRLY LIGHT SOUTHERLY WINDS. HOWEVER, IF THERE ARE MORE CLOUDS THAN CLEAR AREAS, THEN UPPER 40S WOULD BE MORE LIKELY THAN LOWER OR MID 40S. THERE IS A VERY SLIGHT CHANCE OF ELEVATED SHOWERS DEVELOPING TOWARD THURSDAY MORNING AS WARM ADVECTION BEGINS IN THE ABSENCE OF SIGNIFICANT MID-LEVEL CAPPING. WEAK UPPER-LEVEL RIDGING IS PROGGED BY ALL THE MODELS TO DEVELOP ACROSS THE ROCKIES BY FRIDAY AND SATURDAY AND PERSIST INTO SUNDAY, WITH NORTHWEST TO WEST-NORTHWESTERLY MID TO HIGH-LEVEL FLOW ACROSS THE ROCKIES. THERE WILL BE A SLIGHT MID-LEVEL DOWNSLOPE COMPONENT ACROSS THE ROCKIES, WHICH WILL TEND TO SUPPORT SOUTHERLY WINDS AND MOISTURE TRANSPORT INTO KANSAS. GIVEN THAT MID-LEVEL CAPPING TENDS TO BE WEAK IN THESE REGIMES, NOCTURNAL STORM CLUSTERS COULD DEVELOP SOMEWHERE ACROSS THE CENTRAL PLAINS IN THE MID-LEVEL BAROCLINIC ZONE, POSSIBLY AS EARLY AS THURSDAY NIGHT(AS ALREADY MENTIONED), BUT MORE LIKELY BY FRIDAY NIGHT. THE WARMEST TEMPERATURES FRIDAY AND SATURDAY WILL BE IN FAR SOUTHWEST KANSAS CLOSER TO THE LEE TROUGH WHERE HIGHS COULD REACH INTO THE UPPER 80S TO LOWER 90S, WHILE SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED FURTHER EAST. THE MID TO UPPER-LEVEL FLOW WILL BECOME MORE ZONAL BY SUNDAY, ALLOWING FOR SOME LOWERING OF SURFACE PRESSURES AND WARM ADVECTION IN THE LEE OF THE ROCKIES ALONG WITH WARMING TEMPERATURES IN THE LOWER TROPOSPHERE ACROSS THE CENTRAL PLAINS. HIGHS COULD REACH TO BETWEEN 95 AND 100F. A DEEP UPPER-LEVEL TROUGH WILL AMPLIFY OFF OF THE WEST COAST BY MONDAY, WITH UPPER-LEVEL RIDGING ACROSS THE PLAINS. MONDAY SHOULD BE FAIRLY DRY WITH HIGH AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S. ISOLATED EVENING THUNDERSTORMS CANNOT BE RULED OUT AS THE MODELS ARE DEPICTING A WEAK SURFACE BOUNDARY CLOSE BY. THERE IS SOME UNCERTAINTY WITH REGARDS TO THE EVOLUTION OF THE LARGE SCALE PATTERN BY TUESDAY AND WEDNESDAY OF NEXT WEEK AND THEREAFTER. THE ECMWF AND GEM PROGRESS THE UPPER-LEVEL TROUGH INTO CALIFORNIA/NEVADA AREA BY WEDNESDAY WHILE THE GFS PROGRESSES THE TROUGH INTO THE NORTHERN ROCKIES AND WESTERN CANADA. BUT ALL THREE OF THESE MODELS MAINTAIN UPPER-LEVEL RIDGING ACROSS THE PLAINS THROUGH WEDNESDAY. HOWEVER, THE GFS AND ECMWF SHOW PRECIPITATION IN THE MIDDLE OF THE RIDGE AXIS EACH DAY, POSSIBLY AS A RESULT OF DAYTIME HEATING AND WEAK CAPPING. ALSO, THE ECMWF HINTS AT A PLUME OF MID-LEVEL MOISTURE PROGRESSING FROM THE TROPICS INTO WESTERN KANSAS, AND THIS COULD ALSO RESULT IN PRECIPITATION EVEN IN THE UPPER-LEVEL RIDGE AXIS. DESPITE THE UPPER-LEVEL RIDGING, AFTERNOON TEMPERATURES COULD BE HELD DOWN INTO THE UPPER 80S TO LOWER 90S TUESDAY BY CLOUDS AND PRECIPITATION IF THIS MOIST SCENARIO ACTUALLY PANS OUT. SEVERE WEATHER CHANCES LOOK MINIMAL DUE TO THE WEAK WINDS THROUGHOUT THE TROPOSPHERE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 604 PM CDT WED MAY 30 2012 ONGONG CONVECTION NEAR HAYS WILL BRIEFLY TAPER OFF BETWEEN 00Z AND 01Z BEFORE ANOTHER ROUND OF THUNDERSTORMS CROSSES NORTH CENTRAL KANSAS EARLY THIS EVENING. THIS AREA OF THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD FRONT SO ONCE THIS CROSSES NORTH CENTRAL KANSAS THE PRECIPITATION IS EXPECTED TO END AS GUSTY NORTH WINDS DEVELOP IN THE WAKE OF THIS FRONT. BASED ON DPROG/DT THIS FRONT/THUNDERSTORMS WILL ALSO BE LOCATED IN THE GCK AREA BETWEEN 01Z AND 03Z AND DDC BETWEEN 02Z AND 04Z. BEHIND THIS FRONT GUSTY NORTH WINDS AND MVFR CIGS ARE BRIEFLY EXPECTED FOR SEVERAL HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 72 47 83 / 50 10 10 20 GCK 52 72 47 84 / 70 10 10 20 EHA 54 76 50 89 / 20 10 10 10 LBL 53 75 49 87 / 40 10 10 10 HYS 52 69 46 78 / 70 10 20 20 P28 59 72 48 78 / 70 10 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...UMSCHEID SHORT TERM...UMSCHEID LONG TERM...FINCH AVIATION...BURGERT
Hazardous weather outlook, May 30, 4:34 AM CDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 434 AM CDT WED MAY 30 2012 KSZ030-031-043>046-061>066-074>081-084>090-310945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 434 AM CDT WED MAY 30 2012 /334 AM MDT WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AFTER 9 AM CDT THIS MORNING, BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER BY THIS AFTERNOON, THUNDERSTORM CHANCES BECOME LIKELY EAST OF HIGHWAY 283. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF TENNIS BALLS, WIND GUSTS UP TO 80 MPH, WITH A SLIGHT RISK OF A TORNADO NEAR THE OKLAHOMA BORDER AND EAST OF ASHLAND. THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS TONIGHT, BUT SMALL HAIL AND WIND GUSTS TO 50 MPH ARE THE MAIN RISKS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THE PERIOD FRIDAY THROUGH TUESDAY, THERE IS A SLIGHT CHANCE FOR STRONG STORMS WITH HAIL UP TO GOLF BALLS EACH AFTERNOON AND EVENING. ANY SEVERE STORM THAT MIGHT DEVELOP IS ONLY EXPECTED TO BE ISOLATED IN NATURE, WITH WIDESPREAD STRONG TO SEVERE STORMS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED AFTER 4 PM CDT THIS AFTERNOON AND INTO THE EVENING, SOUTHEAST OF A LARNED TO MEADE LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Local storm report, May 30, 7:50 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
750 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG JETMORE 38.08N 99.89W
05/30/2012 HODGEMAN KS LAW ENFORCEMENT
POWER LINES AND TREES WERE DOWNED AND ROOFS WERE DAMAGED.
&&
JFINCHLocal storm report, May 30, 8:07 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
807 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 NNW DODGE CITY 37.84N 100.06W
05/30/2012 E1.00 INCH FORD KS LAW ENFORCEMENT
&&
JFINCHLocal storm report, May 30, 8:15 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
815 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 3 E BELLEFONT 37.88N 99.60W
05/30/2012 E70 MPH FORD KS STORM CHASER
&&
JFINCHLocal storm report, May 30, 8:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST 6 ENE FORD 37.66N 99.64W
05/30/2012 M74 MPH FORD KS STORM CHASER
&&
UMSCHEIDLocal storm report, May 30, 8:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
831 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 4 SW ENSIGN 37.62N 100.29W
05/30/2012 E1.00 INCH GRAY KS PUBLIC
&&
JFINCHLocal storm report, May 30, 8:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
846 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 5 W PRATT 37.65N 98.83W
05/30/2012 PRATT KS EMERGENCY MNGR
THERE WERE FIVE POWER POLES DOWN AND WINDS ESTIMATED AT
70 MPH.
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 26 min |
| May 30, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 41 min |
| May 30, 7:32 PM CDT | Areal Flood Warning | DDC | Ness, Rush | 6 hr |
| May 30, 7:36 PM CDT | Tornado Warning | DDC | Edwards, Ford, Hodgeman | 15 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Kiowa, Pawnee | 60 min |
| May 30, 8:11 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Edwards, Kiowa, Pawnee, Pratt, Stafford | 64 min |
| May 30, 8:15 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Kiowa, Meade | 60 min |
| May 30, 9:01 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche, Pratt | 59 min |
| May 30, 11:48 PM CDT | Special Weather Statement | DDC | Meade | 42 min |
| May 31, 12:03 AM CDT | Special Weather Statement | DDC | Seward | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.